MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ONDEMAND, 400 X 2; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ONDEMAND, 400 X 2; ELASTOMERIC - COMBO
Model Number CBI006
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: unknown, cathplace: unknown.It was reported the device was to infuse in 4-days, however the device infused in 24-hours.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30085020, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 15-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
According to the description the pump was empty after-24 hours instead of 4-days, the customer believes that the bolus lock of the pump broke and the bolus had a continuous flow of 5mlx30min.The flow rate of a pump could be affected by different external factors such as filling the pump less than the labeled fill volume and the increase of temperature, the filling volume of the pump was not provided and no additional information about the user and facility conditions were provided; therefore, it was not possible to know if this could have contributed to the failure.Additional to this, per instructions for use (ifu) the labeled flow rates are based on the use of normal saline as a diluent.If a different diluent/drug is used the viscosity could be affected and cause the flow rate to increase.Regarding the possible breakage at the bolus site, no pictures were provided and it was not possible to determine if the bolus was working properly, if the red tab was not removed the flow would be continuous which could cause the fast flow.Root cause could not be determined.All information reasonably known as of 13-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ONDEMAND, 400 X 2
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13021331
Report Number2026095-2021-00112
Device Sequence Number5188937
Product Code MEB
UDI-Device Identifier00193494134839
UDI-Public00193494134839
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberCBI006
Device Catalogue NumberN/A
Device Lot Number30085020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale